Alert archive / Virginia / Flash Flood Warnings in 2014
Flash Flood Warning 10, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 12, 2014, 7:10 PM EDT for Craig County, Montgomery County, Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2014, 7:10 PM EDT (23:10 UTC)
- Expired
- Jun 12, 2014, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craig County, VA, Montgomery County, VA
The radar
The Roanoke radar (KFCX), 40 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:30 PM EDT | FLASH FLOOD | 1 Ene Huffman, VA | WATER FLOODED PROPERTY ON CUMBERLAND GAP ROAD. MEASURED 4.5 INCHES OF RAIN. HEAVIEST RAIN 7PM TO 730PM. |
| Jun 12, 9:00 PM EDT | FLASH FLOOD | 3 W Mc Donalds Mill, VA | ESTIMATED 8 INCHES OF WATER FLOWING ACROSS MT TABOR ROAD. GRAVEL ALSO WASHING ONTO ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
259
WGUS51 KRNK 122310
FFWRNK
VAC045-121-130215-
/O.NEW.KRNK.FF.W.0010.140612T2310Z-140613T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
710 PM EDT THU JUN 12 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 1015 PM EDT
* AT 709 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN SINCE 545 PM. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUFFMAN...
MAGGIE...
AND SIMMONSVILLE.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
LAUREL CREEK...
MILL CREEK...
MIDDLE CREEK...
CORNER BRANCH...
AND SINKING CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3747 8035 3728 8028 3727 8040 3741 8046
$$
WP1 follow-up statement
764 WGUS71 KRNK 130028 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 828 PM EDT THU JUN 12 2014 VAC045-121-130036- /O.CAN.KRNK.FF.W.0010.000000T0000Z-140613T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONTGOMERY VA-CRAIG VA- 828 PM EDT THU JUN 12 2014 ...THE FLASH FLOOD WARNING FOR NORTH CENTRAL MONTGOMERY AND SOUTHWESTERN CRAIG COUNTIES IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LOCAL LAW ENFORCEMENT REPORTED NO FLOODING AND LOCAL STREAMS AND CREEKS ARE WITHIN THEIR BANKS. IF YOU SAW FLOODING PLEASE SEND YOUR REPORTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. LAT...LON 3747 8035 3728 8028 3727 8040 3741 8046 $$ WP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 4:01 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 12, 4:01 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 401 PM EDT THU JUN 12 2014 .SYNOPSIS... A COLD FRONT EXTENDED FROM A LOW IN THE WESTERN GREAT LAKES INTO TEXAS. THIS FRONT WILL MOVE THROUGH THE OHIO VALLEY ON FRIDAY THEN ACROSS OUR REGION ON FRIDAY NIGHT. THE FRONT WILL STALL ACROSS THE SOUTHEAST U.S. ON SATURDAY AS HIGH PRESSURE BUILDS OVER THE REST OF THE EAST. && .NEAR TERM /THROUGH FRIDAY/... AS OF 335 PM EDT THURSDAY... EASTERN EDGE OF SHOWERS AND THUNDERSTORMS HAD BEEN GRADUALLY MOVING EAST ACROSS THE MOUNTAINS AND EXTENDED FROM GREENBRIER COUNTY TO WATAUGA COUNTY. THIS PRECIPITATION WAS ASSOCIATED WITH A SHORT WAVE CENTERED OVER THE FAR SOUTHWEST TIP OF VIRGINIA. AS THIS SHORT WAVE MOVES EAST TONIGHT AND FRIDAY...SO WILL THE SHOWERS AND THUNDERSTORMS....ALTHOUGH COVERAGE AND INTENSITY WILL BE LESS BETWEEN MIDNIGHT TONIGHT AND NOON ON FRIDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAD ALSO DEVELOPED EAST OF THE BLUE RIDGE. THE BEST LIFT AND INSTABILITY WAS EAST OF THE FORECAST AREA BUT SPC MESOANALYSIS HAD BEEN SHOWING HIGHER DOWNDRAFT CAPE VALUES IN THE NORTH CAROLINA PIEDMONT. NOT OUT OF THE QUESTION THAT ANY OF THE STRONGER STORMS IN THAT REGION LATE THIS AFTERNOON AND INTO THIS EVENING COULD PRODUCE WIND GUSTS UP TO 50 MPH. A SECOND SHORT WAVE...THAT WAS CROSSING THE MID MISSISSIPPI VALLEY THIS AFTERNOON...WILL REACH THE FORECAST AREA BY FRIDAY AFTERNOON. THIS WILL PROLONG THE PROBABILITY OF SHOWERS AND THUNDERSTORMS THROUGH THE DAY. EXPECTING WIDESPREAD CLOUD COVER FRIDAY MORNING WHICH WILL LIMIT THE HEATING...INSTABILITY AND MAXIMUM TEMPERATURES WELL INTO THE AFTERNOON. MAV GUIDANCE HAD REASONABLE NUMBERS FOR HIGHS ON FRIDAY. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 300 PM EDT THURSDAY... LOOKING INTO FRIDAY NIGHT...A COLD FRONT WILL BEGIN ENTERING OUR SOUTHEAST WEST VIRGINIA COUNTIES SHORTLY BEFORE MIDNIGHT...USHERING WITH IT HIGH PRESSURE FROM THE WEST AS WELL AS SIGNIFICANTLY DRIER AIR. WILL SEE MUCH OF THE SHOWER ACTIVITY FROM EARLIER IN THE DAY FIZZLE AFTER SUNSET WITH THE LOSS OF HEATING...BUT WILL STILL MAINTAIN AT LEAST A SLIGHT CHANCE AFTER DARK...MAINLY ACROSS THE PIEDMONT...AS THE FRONT PASSES ACROSS THE AREA. THE MOUNTAINS WILL MANAGE TO COOL INTO THE MID/UPPER 50S BY SUNRISE SATURDAY...HOWEVER BELIEVE WE WILL STILL HOLD ONTO LOW 60S ACROSS THE PIEDMONT FOR OVERNIGHT LOWS. HIGH PRESSURE PASSING ACROSS THE LOWER GREAT LAKES WILL CONTROL OUR WEATHER PATTERN FOR SATURDAY AND SATURDAY NIGHT...MAINTAINING A MOSTLY DRY FORECAST. WINDS WILL BECOME INCREASINGLY EASTERLY AS THE HIGH SHIFTS TOWARD NEW ENGLAND...AND THE UPSLOPE FLOW ALONG THE BLUE RIDGE MAY SUPPORT A FEW SHOWERS/ISOLATED THUNDERSTORM OVER THE NORTH CAROLINA MOUNTAINS DURING EARLY EVENING...ALTHOUGH ANY CONVECTION WILL DISSIPATE QUICKLY AFTER SUNSET. TEMPERATURES WILL BE VERY CLOSE TO AVERAGE FOR MID JUNE...WITH HIGHS RANGING FROM THE UPPER 70S WEST TO THE MID 80S EAST...AND LOWS RANGING FROM THE UPPER 50S TO THE LOW 60S. FOR SUNDAY...AN UPPER LEVEL RIDGE WILL BUILD IN FROM THE GULF... WHILE HIGH PRESSURE IN THE LOW LEVELS WILL SHIFT SOUTHEAST...COMING TO REST OFF THE MID ATLANTIC COAST BY SUNRISE MONDAY. AS THE HIGH MOVES...WINDS WILL BECOME INCREASINGLY SOUTHEASTERLY...AND WILL BEGIN TO DRAW ATLANTIC MOISTURE BACK INTO THE AREA. RIDGING WILL MAKE FOR A LITTLE MORE HEATING AND INSTABILITY...AND EXPECT A SLIGHTLY BETTER CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE BLUE RIDGE DURING LATE AFTERNOON AND EARLY EVENING. HIGHS WILL CLIMB INTO THE 80S MOST LOCATIONS WHILE SUNDAY NIGHT LOWS WILL FALL INTO THE 60S. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 200 PM EDT WEDNESDAY... THE EXTENDED PERIOD LOOKS LIKE WE WILL GET A GOOD SHOT OF SOUPY SUMMERTIME WEATHER. RIDGING ALOFT WILL COUPLE WITH SFC HIGH PRESSURE DRIFTING OFF TO THE SOUTHEAST TO PUMP WARM AND HUMID AIR INTO THE SERN US. TEMPS WILL BE WELL ABOVE NORMAL WITH MAX TEMPS IN THE 90S EAST OF THE BLUE RIDGE THROUGH MID WEEK...AND NOT TOO MUCH COOLER WEST OF THE RIDGE. COMBINED WITH DEW POINTS WELL INTO THE 60S IT WILL BE QUITE STICKY INDEED. THESE CONDITIONS WILL ALSO BRING US MORE AND MORE INSTABILITY AND WE CAN EXPECT SOME DIURNAL SHOWERS/THUNDERSTORMS EACH DAY. THEN THINGS START TO GO SIDEWAYS AS MODEL GUIDANCE REALLY STARTS TO DIVERGE IN SOLUTIONS DEEPER INTO THE EXTENDED PERIOD. EURO AND SOME ENSEMBLE MEMBERS ARE FAVORING A BLOCKY PATTERN WITH A DEEPENING TROF IN THE WEST AND CORRESPONDING RIDGE IN THE EAST. GFS AND SOME OTHER ENSEMBLE MEMBERS ARE MUCH MORE PROGRESSIVE. THE RESULT IS A SIGNIFICANT DECREASE IN FORECAST CONFIDENCE AS WE GET TO THE END OF THE WORKWEEK. THIS RESULTS IN THE GFS BEING RATHER BULLISH WITH A COLD FRONT MOVING THROUGH THURSDAY NIGHT WITH A SIGNIFICANT CHANGE OF AIRMASS...WHILE THE EURO IS HAPPY TO KEEP US IN HIGH THETA-E AIR INTO THE FIRST PART OF THE WEEKEND. WILL HAVE TO SEE HOW LATER MODEL RUNS PLAY OUT AS THIS WILL OBVIOUSLY HAVE SIGNIFICANT IMPLICATIONS FOR OUR FORECAST TOWARD THE END OF NEXT WEEK. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... AS OF 1140 PM EDT THURSDAY... TWO MAIN AREAS WITH WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS EXPECTED THROUGH THE TAF PERIOD. FIRST AREA EXTENDED FROM NORTHEAST TENNESSEE INTO SOUTHWEST PENNSYLVANIA AND WILL BRING PROLONGED PERIODS OF SHOWERS AND THUNDERSTORMS AND THE ASSOCIATED MVFR CEILINGS AND VISIBILITIES TO KLWB AND KBLF THROUGH 18Z FRIDAY. THE SECOND AREAS OF PRECIPITATION OVER SOUTHEAST VIRGINIA AND NORTHERN NORTH CAROLINA WAS EXPANDING AND MAY BRING THUNDERSTORMS INTO KLYH AND KDAN LATER THIS AFTERNOON. CONFIDENCE ON TIMING AT THESE AIRPORTS IS LOW BUT THE OCCURRENCE OF STORMS AND MVFR CONDITIONS SOMETIME BEFORE 00Z/8PM IS HIGH. EXPECTING WIDESPREAD MVFR FOG AND CEILINGS WILL FILL IN TONIGHT ALTHOUGH CONFIDENCE IS LOW FOR HOW FAR CEILINGS WILL DROP. WINDS BECOME NORTHWEST ON FRIDAY AS A COLD FRONT APPROACHES THE AREA. THIS FRONT WILL MAINTAIN THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY AFTERNOON. EXTENDED AVIATION DISCUSSION... THE COLD FRONT COMES THROUGH FRIDAY NIGHT THEN SHOWER/STORM ACTIVITY IS EXPECTED TO BECOME MORE ISOLATED TO WIDELY SCATTERED WITH BETTER OPPORTUNITY FOR LONGER PERIODS OF VFR CONDITIONS FOR THE WEEKEND. BY MONDAY AND TUESDAY THE DEEPER MOISTURE RETURNS ALONG WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS WITH THE ASSOCIATED MVFR CONDITIONS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...NF LONG TERM...MBS AVIATION...AMS/PM
Hazardous weather outlook, Jun 12, 3:42 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 342 PM EDT THU JUN 12 2014 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-131945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 342 PM EDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...AND CAPABLE OF PRODUCING BOTH DAMAGING WINDS AND HAIL. THESE STORMS WILL ALSO BE SLOW MOVING...AND MAY PASS REPEATEDLY OVER THE SAME LOCATIONS...POSSIBLY RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 12, 5:21 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 PM EDT THU JUN 12 2014
VAZ058-059-122215-
HALIFAX VA-CHARLOTTE VA-
521 PM EDT THU JUN 12 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 615 PM EDT
* AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SAXE...MOVING TO THE NORTHEAST AT 10
MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
KEYSVILLE...
CHARLOTTE COURT HOUSE...
CLOVER...
WYLLIESBURG...
AND ABILENE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3689 7849 3686 7852 3673 7881 3699 7885
3714 7854 3714 7853 3709 7848 3709 7846
3708 7845
TIME...MOT...LOC 2118Z 245DEG 8KT 3696 7869
WPLocal storm report, Jun 12, 5:53 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 PM EDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 1 E HAYS 36.25N 81.10W
06/12/2014 WILKES NC FIRE DEPT/RESCUE
FEW TREES DOWN IN HAYS. LARGE TREE BLOCKING OAK RIDGE RD
NEAR ROCK CREEK
&&
FISHERSpecial weather statement, Jun 12, 6:17 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 617 PM EDT THU JUN 12 2014 VAZ058-122315- HALIFAX VA- 617 PM EDT THU JUN 12 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 715 PM EDT * AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALTON...MOVING TO THE NORTH AT 15 MPH. * DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... TURBEVILLE... SOUTH BOSTON... HALIFAX... CLUSTER SPRINGS... AND ALTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. && LAT...LON 3654 7890 3654 7916 3687 7910 3681 7878 TIME...MOT...LOC 2214Z 194DEG 13KT 3655 7904 WP
Special weather statement, Jun 12, 6:34 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
634 PM EDT THU JUN 12 2014
NCZ003-004-VAZ032-122315-
SURRY NC-STOKES NC-PATRICK VA-
634 PM EDT THU JUN 12 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
NORTHWESTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 715 PM EDT
* AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PILOT MOUNTAIN...MOVING TO THE NORTHEAST
AT 25 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
FRANCISCO...
PILOT MOUNTAIN...
STUART...
WESTFIELD...
AND WOODVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3630 8061 3667 8048 3669 8046 3672 8046
3669 8015 3628 8046
TIME...MOT...LOC 2231Z 208DEG 24KT 3643 8050
WPSpecial weather statement, Jun 12, 6:36 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT THU JUN 12 2014
VAZ011-014-018-WVZ044-122315-
GILES VA-MONTGOMERY VA-CRAIG VA-MONROE WV-
636 PM EDT THU JUN 12 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
NORTHWESTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
CRAIG COUNTY IN SOUTHWEST VIRGINIA...
SOUTHEASTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 715 PM EDT
* AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORM FROM PEARISBURG...NORTHEAST TO NEW CASTLE
MOVING TO THE NORTH AT 15 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
NEWPORT...
PEARISBURG...
MOUNTAIN LAKE...
AND PAINT BANK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3758 8000 3722 8042 3730 8079 3755 8064
3759 8000
TIME...MOT...LOC 2231Z 192DEG 13KT 3733 8051
WPLocal storm report, Jun 12, 7:01 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD SSE PRINCETON 37.36N 81.10W
06/12/2014 MERCER WV 911 CALL CENTER
STAFFORD DRIVE FLOODED. ESTIMATED 4 TO 6 INCHES OF WATER
FLOWING ACROSS ROAD.
&&
FISHERThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:11 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, City of Martinsville | 64 min |
| Jun 11, 8:35 PM EDT | Special Weather Statement | RNK | Bedford, Rockbridge, City of Buena Vista, City of Lexington | 55 min |
| Jun 11, 8:50 PM EDT | Special Weather Statement | RNK | Bath, City of Covington | 55 min |
| Jun 11, 9:13 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Patrick, Roanoke, City of Roanoke and 1 more | 50 min |
| Jun 11, 9:24 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 3 hr |
| Jun 11, 10:06 PM EDT | Special Weather Statement | RNK | Craig | 54 min |
| Jun 12, 4:25 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 50 min |
| Jun 12, 5:21 PM EDT | Special Weather Statement | RNK | Charlotte | 54 min |
| Jun 12, 6:17 PM EDT | Special Weather Statement | RNK | Halifax | 58 min |
| Jun 12, 6:34 PM EDT | Special Weather Statement | RNK | Patrick | 41 min |
| Jun 12, 6:36 PM EDT | Special Weather Statement | RNK | Craig, Giles | 39 min |
| Jun 12, 7:22 PM EDT | Special Weather Statement | RNK | Floyd, Patrick | 53 min |
| Jun 12, 7:30 PM EDT | Special Weather Statement | RNK | Botetourt | 45 min |
| Jun 12, 7:47 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 43 min |
| Jun 12, 7:52 PM EDT | Special Weather Statement | RNK | Pittsylvania | 38 min |
Nearby
Flash Flood Warnings in Virginia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.